MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012538-100
Medical Device Problem Codes Difficult or Delayed Activation (2577); Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified and heavily tortuous de novo lesion in the right common iliac artery.Following pre-dilatation, a 10x100 absolute pro self expanding stent (ses) was advanced via left femoral approach.Stent deployment was started; however, the thumbwheel could not be rotated.The distal end of the stent was already apposed to the vessel; therefore, when the delivery system was reluctantly pulled back, the stent was deployed precisely.The procedure was completed.The physician suspected that the shaft had kinked due to tough tortuosity of iliac artery.Therefore, the deployment issue occurred.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual and functional analysis was performed on the returned device.The reported difficulties were confirmed due to the shaft damage.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints.The investigation determined that the reported difficulties were due to procedural circumstances.It is likely that the distal shaft was bent or restricted in the anatomy causing the noted damage and preventing the shaft lumens from moving freely resulting in resistance with the thumbwheel.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9001015
Report Number2024168-2019-11733
Device Sequence Number19440570
Product Code NIP
UDI-Device Identifier08717648176319
UDI-Public08717648176319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number1012538-100
Device Lot Number8020961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIFOCUS INTRODUCER SHEATH; RADIFOCUS INTRODUCER SHEATH